Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can Sustiva And Epzicom Be Taken Together

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Epzicom/Kivexa (Abacavir + Lamivudine)

What Is Epzicom? Epzicom is a pill that contains two drugs used to fight HIV: abacavir (Ziagen) and Epivir (lamivudine, 3TC). Epzicom is manufactured by ViiV Healthcare. Outside the US, it is called Kivexa. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). The drugs in Epzicom are called nucleoside analog reverse transcriptase inhibitors, or nukes. These drugs block the reverse transcriptase enzyme. This enzyme...
Ask the Experts

Itchy Rash from Sustiva and Truvada - Sustiva and Epzicom

I was on Sustiva-Viread-Emtriva for 4 months and was doing great. Then replaced the last two with Truvada and at the same time developed an itchy rash on my torso and arms. After three months I couldn't stand it anymore and the Doc replaced...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
In situations like yours I often get help from a dermatologist to make sure that I am not missing some other skin condition other than a drug reaction (also to get help with treating the symptoms). Sustiva may be more likely to cause a rash than... Read more »

epzicom/sustiva or combivir/sustiva

Hi Dr. Young! I am 37, have been HIV positive for about 2 years and had continuously drop in cd4 cells, now 345 and my doctor wants me to start treatment. He offers 2 possible treatment epzicom(here kivexa)/sustiva(here stocrin) or combivir/sustiva...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thank you for your post.First off, I'd agree that if your willing and able to be adherent to medications, with a CD4 count around 350, it would be best to consider treatment.Both Epzicom (Kivexa) and Combivir are... Read more »

Does Sustiva + Epzicom cause facial wasting?

I just recently switched from Atripla to Sustiva+Epzicom and am concerned about facial wasting. I was switched due to increased liver and kidney function, after they return to normal, maybe in a year or two will I be able to switch back to Atripla?...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Sustiva and Epzicom should not be more likely to cause facial lipoatrophy than Atripla so things should work out. Since the Atripla was changed due to side effects it seems unlikely that you will be going back to this medication in the future.... Read more »

Sustiva Epzicom high fat meals and dosage times

I have been on Sustiva and Epzicom once a day for 3 months now. The first 2 weeks were horrible but my body has adjusted to these meds and I do not mind the side effects now and take them with high fat meals. Since i do this and am getting higher...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I kind of agree with the point you are making. If you are not bothered at present by any major side effects then the concern about high levels of Sustiva due to high fat meals may not be an issue for you (and may provide some more anti-viral... Read more »
Connect With Others

Reyataz/Norvir/Truvada/Epzicom...morning or night?

Posted by Anonymous, 3 Replies
I'm starting in a study, and I just got my meds today. I'll be on Reyataz boosted with Norvir, and either Epzicom or Truvada (I won't know which).

Does anyone know if there are any advantages to taking these meds in the morning as opposed to the... Read more »

Abacavir - Hypersensitivity - EPZICOM

Posted by Survivor, 2 Replies
David, I read your Email and brought the PDF forward. Dr. Ben was very watchful when I initially got started and had follow up calls to me regarding any problems if in deed I was blinded on the Abacavir. Either I am on it and am fine or I am not... Read more »

SUSTIVA and mental issues

Posted by LivingExample
Just wondering if anyone else was taking Sustiva/Epzicom or Sustiva and something else and experienced extreme social anxiety issues as well as depression and fatigue. The first year I seemed fine, but I eventually didn't want to talk to anyone or... Read more »

First Regimen = Sustiva + Combivir + Kaletra?

Posted by placation, 4 Replies
Hey guys (and gals). I am sure this has been addressed in some other post through some other thread in the past, but it would take forever to try to find those messages. So, here's my question and my issues...

My doc subscribed Sustiva + Combivir +... Read more »